How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Robert Fernando Your Own Question

Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 5960
Experience:  MBBS, Experienced Family Physician
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

ast 142 alt 180 is this slightly elevated

Resolved Question:

ast 142 alt 180 is this slightly elevated
Submitted: 1 year ago.
Category: Health
Expert:  Robert Fernando replied 1 year ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question.

The normal range of values for AST (SGOT) is from 5 to 40 units per liter of serum. You have a value of 142, this is raised.

The normal range of values for ALT (SGPT) is from 7 to 56 units per liter of serum. You have a value of 180, again this is raised.

Further interpretation of raised AST and ALT depends upon the entire clinical evaluation of an individual.
Having a history of chronic hepatitis C is the most likely cause for such raised levels.

Please go through this link-

http://www.webmd.com/hepatitis/hepc-guide/chronic-hepatitis-c?page=2

Further line of treatment for Chronic Hepatitis C should be decided by your doctor.
I would recommend that you visit your primary doctor and get it managed.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.


Customer: replied 1 year ago.

these enzymes were normal in december then in march-may & june
they were elvated I started taking methimozale for an overactive thyroid


I started at 5mgs then 10mg then 5mg and now 2.5 could this effect my enzymes and should I keep taking it?

Expert:  Robert Fernando replied 1 year ago.
Thanks for asking follow up question.

Well, Methimazole has been reported to cause side effects on liver resulting in hepatitis and jaundice. This can further result in raised AST and ALT levels.
Good to hear that your dosage for this medication has been reduced.
Further dosage may be tapered, if necessary only after clinical evaluation.

As such, you should not stop Methimazole, all of a sudden. Your doctor may decide further line of action.
Please see your doctor and discuss this issue.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.






Customer: replied 1 year ago.

the thing is the alt is higher now (with 2,5 a day) the it was with 5mg (a day). I also take meteprolol, clonazapam and elavil) and currently are my enzymes slightly elevated? or is it major?

Expert:  Robert Fernando replied 1 year ago.
Dear Customer, I can understand your concern.

It may take few months for Methimazole to show its affect on liver enzymes, this is the reason, that, though dosage has been decreased at this time, still liver enzymes are raised.

A lab test of increased liver enzymes is fairly common.
Though levels of AST, ALT are raised, still it can be reversed.
Having history of chronic hepatitis c is also a factor for raised levels. This is not a major/ serious issue.

Please see your doctor and discuss this issue.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.







Customer: replied 1 year ago.


i am going to give you an excellent rating. So just a few more questions


i get another blood level on july 31st and then results On august 7thDo you think I will experience jaundice by then. & the reason he tapered it


is because my thyroid went from overactive to underactive.

Expert:  Robert Fernando replied 1 year ago.
Dear Customer, Thanks for asking follow up question.

Well, it can't be predicted that you would get jaundice by this time of test. Once test results are out, then only things would be more clear.

Yes, thyroid dosage adjustment is common step, once drug has been started.
Yes, your doctor has taperd dosage, because thyroid levels were going from overactive to under active.
Please get tested on july 31st.

If you are satisfied, place rate the advice you've received so that I receive credit for helping you.

Please see your doctor and discuss this issue.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.



Robert Fernando, Doctor
Category: Health
Satisfied Customers: 5960
Experience: MBBS, Experienced Family Physician
Robert Fernando and 7 other Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery
 
 
 

Related Health Questions